Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 3, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Sep 10, 2008, 11:24 AM EDT for Collier County, Florida. It took effect at Sep 10, 2008, 8:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2008, 11:24 AM EDT (15:24 UTC)
- In effect from
- Sep 10, 2008, 8:00 PM EDT
- Expired
- Sep 11, 2008, 1:34 PM EDT
- In force
- 18 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 101524 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1124 AM EDT WED SEP 10 2008 ...RIP CURRENTS AND MINOR COASTAL EROSION EXPECTED THROUGH THURSDAY MORNING FOR COLLIER COUNTY BEACHES... FLZ069-111800- /O.NEW.KMFL.CF.S.0003.080911T0000Z-080911T1800Z/ COASTAL COLLIER- 1124 AM EDT WED SEP 10 2008 WINDS ARE EXPECTED TO BE SOUTHERLY AT 10 TO 15 KNOTS ACROSS THE COASTAL AREAS OF COLLIER COUNTY TONIGHT...AS HURRICANE IKE MOVES NORTHWEST INTO CENTRAL GULF OF MEXICO. THE RESULTING WAVE ACTION ALONG THE SOUTHWEST FLORIDA COAST WILL LEAD TO A HIGH RISK OF DANGEROUS RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION. A FEW LOW COASTAL AREAS IN COLLIER COUNTY...INCLUDING MARCO ISLAND...EVERGLADE CITY AND NAPLES MAY EXPERIENCE MINOR FLOODING AS TIDES ARE EXPECTED TO RUN 1 TO 2 FEET ABOVE NORMAL TONIGHT THROUGH THURSDAY. THIS WILL BE ESPECIALLY ENHANCED NEAR THE TIME OF HIGH TIDE WHICH WILL BE AROUND MIDNIGHT TONIGHT AND AROUND 11 AM THURSDAY MORNING. $$ BAXTER
2 follow-up statements
000 WHUS42 KMFL 110210 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1010 PM EDT WED SEP 10 2008 ...RIP CURRENTS AND MINOR COASTAL EROSION EXPECTED THROUGH THURSDAY MORNING FOR COLLIER COUNTY BEACHES... FLZ069-111800- /O.CON.KMFL.CF.S.0003.000000T0000Z-080911T1800Z/ COASTAL COLLIER- 1010 PM EDT WED SEP 10 2008 SOUTHEASTERLY WINDS OF 15 TO 20 KNOTS ACROSS THE NEARSHORE COASTAL AREAS OF COLLIER COUNTY WILL GRADUALLY CONTINUE TO SUBSIDE THROUGH THE DAY ON THURSDAY...AS HURRICANE IKE MOVES NORTHWEST INTO THE CENTRAL GULF OF MEXICO. THE RESULTING WAVE ACTION BUT MOST IMPORTANTLY A 1 TO 3 FEET SWELL REACHING MAINLY PORTIONS OF THE COLLIER COUNTY COAST FROM MARCO ISLAND NORTH WILL LEAD TO A HIGH RISK OF DANGEROUS RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION. A FEW LOW COASTAL AREAS IN COLLIER COUNTY...INCLUDING MARCO ISLAND... EVERGLADE CITY AND NAPLES MAY ALSO EXPERIENCE A HIGHER THAN NORMAL TIDE OF AROUND 1 FOOT ABOVE NORMAL PARTICULARLY AT TIMES OF HIGH TIDE WHICH ARE AROUND 11 OR 12 EDT LOCAL TIME NEXT COUPLE OF DAYS. THIS COULD RESULT IN VERY MINOR COASTAL FLOODING AROUND THESE AREAS. $$ PS
000 WHUS42 KMFL 111734 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 134 PM EDT THU SEP 11 2008 ...RIP CURRENTS REMAIN A THREAT FOR COLLIER COUNTY BEACHES... FLZ069-111845- /O.CAN.KMFL.CF.S.0003.000000T0000Z-080911T1800Z/ COASTAL COLLIER- 134 PM EDT THU SEP 11 2008 TIDE LEVELS WILL CONTINUE TO SUBSIDE ALONG THE SOUTHWEST FLORIDA COAST AS HURRICANE IKE MOVES WEST NORTHWEST ACROSS THE CENTRAL GULF AND AWAY FROM FLORIDA. THIS WILL LEAD TO A DECREASING AMOUNT OF ALREADY MINOR COASTAL EROSION, BUT WITH SWELLS OF 1 TO 3 FEET STILL PROPAGATING TO THE SHORE, THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH THE EVENING FROM MARCO ISLAND NORTHWARD. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 10, 7:18 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 10, 7:18 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
718 AM EDT WED SEP 10 2008
.AVIATION...
THE WINDS AT ALL OF THE SOUTH FLORIDA TAF SITES TODAY WILL BE FROM
THE EASTERLY DIRECTION AT 15 TO 20 KNOTS WITH GUSTS UP TO AROUND
25 KNOTS. THE SHOWER AND THUNDERSTORM ACTIVITY THAT IS GOING ON
OVER APF TAF SITE THIS MORNING SHOULD CONTINUE TO SHIFT WEST INTO
THE GULF WATERS THIS MORNING..AS HURRICANE IKE MOVES FURTHER AWAY
FROM SOUTH FLORIDA. SO WILL CONTINUE THE VCTS FOR APF TAF SITE
ALONG WITH A TEMP GROUP BETWEEN 12Z AND 14Z OF VIS IFR CONDITIONS
FOR THE THUNDERSTORMS. THE EAST COAST WILL ALSO REMAIN DRY THROUGH
14Z THIS MORNING.
THIS AFTERNOON...THERE SHOULD BE SOME SHOWERS AND THUNDERSTORMS
OVER THE CWA. SO WILL KEEP THE VCTS IN ALL OF THE TAF SITES FOR
THE AFTERNOON HOURS. HOWEVER...THE TIMING OF THE SHOWERS AND
THUNDERSTORMS IS NOT KNOWN AT THIS TIME. SO WILL LEAVE THE CEILING
AND VIS IN THE VFR CONDITIONS AT THIS TIME...AND UPDATE WITH
ADMINS LATER IF NEED BE.
&&
.AVIATION...54/BNB
.PREV DISCUSSION... /ISSUED 517 AM EDT WED SEP 10 2008/
EXTENDED...SAT THROUGH TUE...A MORE TYPICAL DIURNAL CONVECTIVE
PATTERN DEVELOPS WITH NOCTURNAL POPS E AND DIURNAL INTERIOR AND W
AS A GENERAL DRIER EASTERLY FLOW DEVELOPS.
MARINE...TROPICAL STORM WARNING HAS BEEN CANCELLED FOR THE GULF
WATERS BUT GUSTS EXCEEDING 40 KNOTS POSSIBLE...MAINLY IN THE OUTER
WATERS THROUGH MOST OF THE DAY. SMALL CRAFT ADVISORIES WILL BE IN
EFFECT FOR ALL MARINE ZONES AS WINDS WILL BE ABOVE 20 KNOTS FOR MOST
OF THE DAY. WINDS AND SEAS EXPECTED TO GRADUALLY IMPROVE ALL WATERS
TONIGHT INTO THURSDAY EXCEPT OUTER GULF WATERS AS WINDS REMAIN ABOVE
20 KNOTS WITH SEAS REMAINING HIGH WITH A SW SWELL ADDING TO THE WIND
WAVES. HIGH RISK OF RIP CURRENTS E COAST BEACHES TODAY. EFFECTS OF
IKE SENDING A 2 TO 3 FT SWELL TOWARD THE SW COAST AND A MODERATE
RISK OF RIP CURRENTS WILL OCCUR THERE.
FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 80 89 79 / 60 40 50 30
FORT LAUDERDALE 88 81 88 81 / 50 40 50 30
MIAMI 88 80 89 80 / 60 40 50 30
NAPLES 90 76 91 76 / 60 50 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ610-
AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR GMZ676.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GMZ656-
GMZ657.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Sep 10, 11:10 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1110 AM EDT WED SEP 10 2008 FLZ063-066>075-168-172>174-110300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1110 AM EDT WED SEP 10 2008 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES THIS AFTERNOON... ...HIGH RISK OF DANGEROUS RIP CURRENTS GULF COAST BEACHES TONIGHT... ...SCATTERED STORMS ALL OF SOUTH FLORIDA THIS AFTERNOON... ...SMALL CRAFT ADVISORY ALL WATERS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: EAST TO SOUTHEAST WINDS OF AROUND 20 MPH WITH HIGHER GUSTS WILL PRODUCE A HIGH RISK OF DANGEROUS RIP CURRENTS OVER THE ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI DADE COUNTIES TODAY. THERE IS ALSO A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES OF SOUTH FLORIDA TONIGHT...DUE TO INCREASING SOUTH WEST SWELLS. AS A RESULT, SWIMMING IS DANGEROUS AND IS NOT RECOMMENDED FOR THE EAST COAST BEACHES TODAY...AND OVER THE COLLIER COUNTY BEACHES OF SOUTH FLORIDA TONIGHT. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALL OF SOUTH FLORIDA THIS AFTERNOON. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH. FLOODING: THE GROUNDS OVER THE WEST COAST METRO AREAS ARE ALREADY SATURATED DUE TO THE RAINS ASSOCIATED WITH HURRICANE IKE. ANY STORMS THAT DO DEVELOP THIS AFTERNOON OVER THIS AREA WILL LIKELY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO SOME MINOR FLOODING IN LOW LYING AND POORLY DRAIN AREAS. WAVES: SEAS IN THE GULF WATERS WILL BUILD TO 3 TO 5 FEET NEAR- SHORE AND UP TO 10 FEET WELL OFFSHORE BY TONIGHT. THE SEAS IN THE ATLANTIC WATERS SHOULD DECREASE FROM 6 TO 8 FEET THIS AFTERNOON DOWN TO 4 TO 6 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HURRICANE IKE EFFECTS OVER MAINLAND SOUTH FLORIDA CONTINUE TO LESSEN THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...AND THEN BACK TO THE NORMAL SCATTERED COVERAGE EARLY NEXT WEEK. THERE WILL ALSO BE AN ELEVATED RISK OF RIP CURRENTS FOR BOTH THE EAST AND WEST COAST BEACHES OF SOUTH FLORIDA THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 40 MPH OR GREATER, AND RAINFALL AMOUNTS OF 2 INCHES OR GREATER. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Sep 10, 6:13 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
613 AM EDT WED SEP 10 2008
FLZ069-070-075-101130-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
613 AM EDT WED SEP 10 2008
...OUTER RAIN BAND FROM HURRICANE IKE MOVING ACROSS WESTERN COLLIER
AND MAINLAND MONROE COUNTIES...
AT 611 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO
INDICATE AN OUTER RAIN BAND FROM HURRICANE IKE ALONG A LINE EXTENDING
FROM BELLE MEADE TO WILDERNESS WATERWAY SOUTH...MOVING NORTHWEST AT
20 MPH.
THIS RAIN BAND WILL AFFECT
ROYAL PALM HAMMOCK...
LELY...
SOUTH NAPLES...
EAST NAPLES...
NAPLES...
NORTH NAPLES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2634 8160 2548 8093 2536 8108 2550 8121
2555 8120 2565 8128 2570 8128 2573 8134
2576 8134 2577 8138 2581 8138 2581 8135
2582 8135 2587 8147 2589 8148 2584 8151
2589 8156 2589 8163 2603 8178 2630 8185
TIME...MOT...LOC 1013Z 147DEG 17KT 2610 8167 2545 8102
BAXTERLocal storm report, Sep 10, 9:28 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
928 AM EDT WED SEP 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM MARINE TSTM WIND FLAMINGO 25.15N 80.94W
09/10/2008 M39.00 MPH MAINLAND MONROE FL MESONET
MEASURED AT FLM HANDAR SITE.
0345 AM MARINE TSTM WIND FLAMINGO 25.15N 80.94W
09/10/2008 M53.00 MPH MAINLAND MONROE FL MESONET
OBSERVED AT FLM HANDAR SITE.
0430 AM MARINE TSTM WIND EVERGLADES CITY 25.86N 81.39W
09/10/2008 M50.00 MPH COLLIER FL MESONET
MEASURED AT EGC HANDAR SITE.
0446 AM MARINE TSTM WIND FLAMINGO 25.15N 80.94W
09/10/2008 M51.00 MPH MAINLAND MONROE FL MESONET
MEASURED AT FLM HANDAR SITE.
0600 AM MARINE TSTM WIND EVERGLADES CITY 25.86N 81.39W
09/10/2008 M45.00 MPH COLLIER FL MESONET
MEASURED AT EGC HANDAR SITE.
0630 AM MARINE TSTM WIND EVERGLADES CITY 25.86N 81.39W
09/10/2008 M48.00 MPH COLLIER FL MESONET
MEASURED AT EGC HANDAR SITE.
&&
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 10:14 PM EDT | Tornado Warning | MFL | Collier | 46 min |
| Sep 10, 12:34 AM EDT | Special Marine Warning | MFL | 56 min | |
| Sep 10, 12:45 AM EDT | Tornado Warning | MFL | Monroe | 15 min |
| Sep 10, 1:22 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 38 min |
| Sep 10, 1:54 AM EDT | Special Weather Statement | MFL | Collier, Monroe | 51 min |
| Sep 10, 3:04 AM EDT | Special Weather Statement | MFL | Collier, Monroe | 56 min |
| Sep 10, 3:39 AM EDT | Tornado Warning | MFL | Monroe | 21 min |
| Sep 10, 3:56 AM EDT | Special Weather Statement | MFL | Collier, Monroe | 64 min |
| Sep 10, 4:12 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Sep 10, 4:34 AM EDT | Tornado Warning | MFL | Collier | 35 min |
| Sep 10, 4:59 AM EDT | Special Weather Statement | MFL | Collier, Monroe | 76 min |
| Sep 10, 5:16 AM EDT | Tornado Warning | MFL | Monroe | 14 min |
| Sep 10, 5:44 AM EDT | Marine Weather Statement | MFL | 12 hr | |
| Sep 10, 6:13 AM EDT | Special Weather Statement | MFL | Monroe | 77 min |
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.